Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Are my anti-psychotic medicines a right fit for me?
The Geodon is your anti-psychotic medication.
It sounds like you are still having some anxiety. The medications you are taking..Lexapro, Lorazepam and Buspirone are all effective as anti-anxiety medications. Lexapro is also good for depression. Geodon is your anti-psychotic medication and is useful for some persons as a mood-stabilizer and anti-anxiety medication. However, some persons get some activation (anxiety) from Geodon. Many persons find that the anti-psychotic medication Seroquel is a very effective anti-anxiety medication and helps insomnia if taken at night (it is also used for mood stabilizing.) If you and your physician decide to adjust your meds, if possible make only change ONE thing at a time so you can tell what that change is doing. If you make two adjustments at a time, you don't know what change caused what. Bipolar can be difficult to treat and it sometimes takes a lot of work to get the meds and other treatments fine-tuned for each person. Hope this bit of information helps and best of luck. :)
I hope my response was helpful, if not, please let me know what I can do to clarify your question regarding your medications, etc. If you want to chat, I will be available online at 5:30 p.m. ESTto have a chat session regarding your question.
I wish to get pregnant in the near future actually January,
My psychiatrist will have me off of Lorazepam by December.
Hello! What is your question?
So I will be taking Buspirone 15 mg at night. Geodon 80 mg at night. And Lexapro 10 mg in mornings. Will these be okay to take during pregnancy?
The Buspirone (B rating) is generally safe during pregnancy. But the Geodon & Lexapro have been shown to cause defectsin animals (C rating.) Medications are given a rating for use in pregnancy to determine if they are safe or not. In general you want to minimize any medications during the 1st trimester. Here is a link explaining the drug pregnancy ratings. http://www.drugs.com/pregnancy-categories.htmlYou will have to work very closely with your M.D. when planning this pregnancy, including having some of idea of the conception time.
Thank you. Also, am I being charged for this chat session?
One further bit of advice. If you do stop or reduce your medications during the pregnancy, it is important to keep a very close eye on yourself immediately after the delivery to make sure you don't go into what is called a post-partum depression. If you start getting depressed after the delivery it is important to have a plan to restart your depression meds ASAP. Post-Partum depressions can really hit hard, so be prepared just in case. No..there is not extra charge with this chat. Best of luck with your upcoming pregnancy. Hoping for great health for you and your baby!
Just a quick clarification: In general you want to minimize any medications during the entire pregnancy, expecially the 1st trimester.
Is Seroquel safe for pregnancy?
My psychiatrist has made some changes to my medicines. I am no longer taking Buspirone 15 mg morning dose as of the 17th. So there must be withdrawal effects. How long do those last?
Secondly, doctor increased my Lexapro from 5 mg to 10 mg on the 22nd. I felt dizzy first two days, fine the next five, and again dizzy next two days. I didn't feel any dizziness today. I hope it is gone.
My doctor decreased my Geodon from 80 mg to 60 mg last night. Because 80 mg was making me very sleepy.
Since I am bipolar, with increased Lexapro and decreased Geodon there is a more chance of mania. Do you agree? How can I avoid it?
I had mania last year and I used to go to the gym a lot from August-December, 2012. I used to drop my daughter to her pre-school and then go straight to the gym. I used to work out for hours. But now the times have changed. My daughter doesn't go to school until late. I intend to go to the gym at 3 p.m. now before picking her up from pre-school. But even today, when I should have more mania, I have lost the motivation to go to the gym. I went for shopping after dropping daughter to her school today. Or am I falling into depression since I don't want to go to the gym? I just feel like relaxing at home like watching TV. Could that be because I reduced Geodon to 60 mg? Or am I falling into depression?
Can you please reply to my question?
Can a different psychiatrist answer my question?
I’m Camille, and I’m moderator for this topic. It seems the professional has left this conversation. This happens occasionally, and it's usually because the professional thinks that someone else might be a better match for your question. I've been working hard to find a new professional to assist you right away, but sometimes finding the right professional can take a little longer than expected.
I was checking to see if you had already found your answer or if you still needing assistance from another one of the professionals? Please let me know if you wish to continue waiting or if you would like for us to close your question. Also remember that JustAnswer has a multitude of categories to help you with all your needs from Health, Pets, Computers, Taxes, Cars, Finance, Law, to Home Improvement, and more.
I still need an answer to my question I put up on 10/1.
Hello, Thank you, XXXXX XXXXX continue to look for a professional to assist you. Since the professionals log in at different times, it is very difficult to predict when one will come on with your particular area of expertise. Please let me know if I can be of any further assistance while you wait. Best,
Hello, I'm sorry to say we have exhausted all our efforts at this time to find the right professional to assist you with your question. While we were not able to assist you with this question, please keep in mind that JustAnswer has multiple categories, from Cars, Medical, Law, and Computer to Home Improvement, to assist you with any question you may need answered.
My psychiatrist has made some changes to my medicines. He increased my Lexapro from 5 mg to 10 mg on 9/22. And also decreased my Geodon from 80 mg to 60 mg on 9/30. Because 80 mg was making me very sleepy.
Since I am bipolar, with increased Lexapro and decreased Geodon there is a more chance of mania.
I had mania last year and I used to go to the gym a lot from August-December, 2012. I used to take Citalopram 20 mg, Lamictal 200 mg, Geodon 160 mg. I used to drop my daughter to her pre-school and then go straight to the gym. I used to work out for hours. But now my daughter doesn't go to school until late. I intend to go to the gym at 3 p.m. now before picking her up from pre-school. But even today, when I should have more mania, I have lost the motivation to go to the gym. Is this a sign of depression? I need a little mania. How long does that happen in 3-4 days after reducing Geodon?
This is a very difficult question, Geodon can help w/mania but also be sedating. Lexapro helps with the anxiety and depression of bipolar disorder, but again we are are stuck with a trial and error balance. Decreased Geodon should decrease lethargy, not increase it. I think the most important point is the "balance" is very individualized and hard to adjust without a consistent MD. A few days of geoXXXXX XXXXXe can change symptoms. You are balancing a complex combination of medications, Being bi-polar, you are also balancing a complex set of emotional states. I wish I had a great answer with diagnoses, but without an ongoing relationship with you to monitor reactions, It is difficult, at best. I hope you find a specialist to take all these factors into account. I know it is hard to do so, but some "trial and error" is necessary. Best wishes, Dr. Ed
PS. I agree with other experts re: pregnancy risk. Please have very frank and serious discussion with ob-gyn